MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565090
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event was approximated to be (b)(6) 2019 as no specific event date was reported.The complainant was unable to report the suspect device lot number; therefore, the manufacture and expiration dates are unknown.However, it was reported that the device was not used past its expiry date.(b)(4).According to the complainant, the suspect device remains implanted and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on august 22, 2019 that a wallflex colonic stent has been implanted to treat a malignant stricture in the colon during a stent placement procedure performed on an unknown date.Reportedly, the patient's anatomy was tight.According to the complainant, during the procedure, the stent catheter was inserted into the patient's colon via interventional radiology.During deployment, the physician felt something as if it was stuck and had more difficulty deploying the stent than usual but the stent was able to be deployed.An x-ray was taken and showed the stent did not fully expand.The stent remains implanted and reportedly, the physician aimed to implant a second wallflex colonic stent within the first stent to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9071296
Report Number3005099803-2019-04466
Device Sequence Number3588022
Product Code MQR
UDI-Device Identifier08714729456568
UDI-Public08714729456568
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00565090
Device Catalogue Number6509
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2019
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;